View Full Version : Geodon Problems


Santoro
04-09-13, 06:06 PM
Hello,

I recently started to take Geodon and I've been having some issues that can hopefully be resolved here.

I started taking Geodon 20MG once a day in the morning for about a week and a half and my dosage was then increased to 40MG in the morning as well. The dosage was increased to 40MG about a week ago and gradually I've been noticing some weird side effects, and today has been the worst day for me thus far.

Today the side effects are just unbearable. Usually I don't start feeling this way until the late evening, and even then it has never been so severe. I'll try to type everything out to the best of my abilities right now as these side effects are the worst I have yet to experience with this medication.



My hands are ICE cold and shaking quite a bit. What's funny is that as I type this I have a towel in my lap to dry them off because guess what? They won't stop sweating! It's a nice combination, let me tell you. Although after lying down just now, my hands have been completely dry for over 20 minutes! Hooray!



I also feel that the shaking is radiating outward from my chest, like that is where it is originating from. I know that is probably nonsense but that's what it feels like. Holding a book or trying to write with a pen is a real chore right now. Also, I just checked my pulse and resting I'm currently at 100BPM with strong, regular, moderately fast beats.



Every so often I get this tingling/burning sensation in my wrists, ankles, the outer part of my left thigh, feet, and especially the bottom of my feet when I sit down in my office chair. But when I lie down, it isn't as bad but still, it's very irritating. My joints are somewhat sore too, mostly my left knee.



I guess my thought process is kind of clouded too as I just stared at the first paragraph in my post reading it 5 or 6 times trying to make sure I don't sound like a rambling fool!

I'm sure there are more, but I suppose this is enough for now. I've been researching online and I'm starting to think these are the effects of someone going through withdrawal, especially since they gradually get worse throughout the day and are at their peak in the late evening. When I first started with 20MG I made it through the day just fine and didn't have any problems in the evening though.

Anyway, I found out that the half life of Geodon is 7 hours and I took my last dose well over 7 hours ago so I decided to take another 40MG dose about 45 min ago in the hopes that will make this go away. I have an extremely fast metabolism as well. For example, I also take Vyvanse and the effects are supposed to last around 8 hours, well they last about 3.5 - 4 for me. So I'm just surprised I was not told to take this med twice a day in the first place.

What does everyone think? Are these just the normal side-effects that will slowly go away over time? Or are they the effects of withdrawal and not having enough of it in my system? Am I an idiot for taking a second dose? (I think I know the answer to that last question)


Thanks!

Edit: I also read that Benadryl can help counter side effects associated with Geodon. Is that something I should give a try?

koali777
04-23-13, 02:31 AM
You want to watch out for heart stuff with Geodon...it may be nothing, but it has been known to cause certain heart problems (rare effect, but I wonder if it can have mini effects too). Antipsychotics are powerful drugs and you may be feeling weird just because of that. I have, however, found that when I was on Geodon, by nighttime I'd start feeling weird too. I'd feel like my eyes were too dilated (they seemed to be taking in too much light), I'd have a headache, be weak and clammy, etc. Many others have reported similar things. I feel it's because of the short half life...maybe you're going through mini withdrawals every night? I see you said that you thought of that already. And Benadryl shouldn't hurt, as long as you don't take too much. I was prescribed it when on Geodon, and it MAY help with restlessness. Maybe over time, it'll build up in your system and you won't get the withdrawals, so try NEVER to miss a dose accidentally!

sarahsweets
04-23-13, 04:13 AM
I take geodon, and I have for about 4 years. Once thing I was told to do by my doctor was eat something small because it sort of needs that digestive thing in order to 'activate' (bad choice of words, but I cant think of another way to say it). The other thing my doctor told me to do was to take it at night because it can be sedating. You shouldnt take another dose because you think its withdrawals, its not like an opiate or even stimulant...it takes a bit to build up in your body and withdrawals usually dont begin for a few days of abrupt cessation.